I had botox one week ago and now I have eye bags, when will this go away?

I usully suffer from eyebags from lack of sleep or water but in read reviews that eyebags become worse after botox will this go away in few days??

Doctor Answers 4

Upper bags

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

So upper bags are almost always made worse by botox as paralysing the forehead muscle makes the brow heavier which in turn makes the upper lid heavier. 

Lower lid bags aren't made worse in my experience by botox rather made more obvious as once we lose the dominant heavy wrinkles from our face all we are left with are the fine creepy lines we don't normally notice. 

Hope that helps. 

Adam Goodwin

Botox for crow's feet

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Too much Botox injected too deeply can cause eye bags since muscle relaxation can hinder normal lymphatic drainage in the area.  It will resolve over a few months.  It is important to have Botox injections with an experienced doctor.

Martie Gidon, MD, FRCPC
Toronto Dermatologist

Eyebags worse after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

In some patients, if the have a weak lower lid and it is further weakened with Botox, there can be worsening of the eyebags. This is caused by the pumping mechanism of the lower lid unable to adequately remove the normal lymphatic drainage in this area. There is nothing that can be done currently. In the future if you get Botox, the provider must stay higher up on the crows feet and not inject the lower aspect.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 52 reviews

You might also like...

Botox and eye bags

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Without seeing your pictures it is no possible to comment accurately.  Botox doe not cause eye bags, what I think has happened is that your lower eyelid skin has relaxed and hence the appearance of the bags being worse.  The effects should improve with time however it may take 3-4 months.  Hope this is helpful.


These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.